Alert archive / Michigan / Wind Advisories in 2007
Wind Advisory 10, NWS Northern Indiana
NWS Northern Indiana issued this wind advisory at Dec 2, 2007, 3:11 PM EST for Cass County, Michigan. It took effect at Dec 2, 2007, 7:00 PM EST. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Dec 2, 2007, 3:11 PM EST (20:11 UTC)
- In effect from
- Dec 2, 2007, 7:00 PM EST
- Expired
- Dec 3, 2007, 8:58 AM EST
- In force
- 14 hr
- Issued by
- NWS Northern Indiana
County Cass County, MI
The radar
The Northern Indiana radar (KIWX), 66 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 8.2 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 463 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 439 m²/s²
- 0-3 km storm-relative helicity
- 532 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KIWX 022011 NPWIWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 311 PM EST SUN DEC 2 2007 .A LOW PRESSURE SYSTEM WILL INTENSIFY AS IT MOVES INTO THE EASTERN GREAT LAKES REGION TONIGHT. THIS WILL RESULT IN STRONG NORTHWEST WINDS ACROSS THE AREA... WITH STRONGEST WINDS NEAR LAKE MICHIGAN. INZ003-004-MIZ077-078-030415- /O.NEW.KIWX.WI.Y.0010.071203T0000Z-071203T1700Z/ LA PORTE-ST. JOSEPH IN-BERRIEN-CASS MI- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...NILES...BENTON HARBOR...ST. JOSEPH...BUCHANAN... DOWAGIAC...CASSOPOLIS 311 PM EST SUN DEC 2 2007 /211 PM CST SUN DEC 2 2007/ ...WIND ADVISORY IN EFFECT FROM 7 PM EST /6 PM CST/ THIS EVENING TO 12 PM EST /11 AM CST/ MONDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 PM EST /6 PM CST/ THIS EVENING TO 12 PM EST /11 AM CST/ MONDAY. WINDS WILL BECOME NORTHWEST THIS EVENING AND STRENGTHEN TO AROUND 30 MPH WITH SOME GUSTS UP TO 50 MPH OVERNIGHT. THE STRONG WINDS WILL GRADUALLY DIMINISH ON MONDAY. THE STRONG WINDS WILL IMPACT MOTORISTS DRIVING ON MAJOR HIGHWAYS SUCH AS INTERSTATE 94 AND THE INDIANA TOLL ROAD. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
3 follow-up statements
000 WWUS73 KIWX 030313 NPWIWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1013 PM EST SUN DEC 2 2007 .A LOW PRESSURE SYSTEM WILL INTENSIFY AS IT MOVES INTO THE EASTERN GREAT LAKES REGION OVERNIGHT. THIS WILL RESULT IN STRONG NORTHWEST WINDS ACROSS THE AREA...WITH THE STRONGEST WINDS NEAR LAKE MICHIGAN. INZ003-004-MIZ077-078-031115- /O.CON.KIWX.WI.Y.0010.000000T0000Z-071203T1700Z/ LA PORTE-ST. JOSEPH IN-BERRIEN-CASS MI- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...NILES...BENTON HARBOR...ST. JOSEPH...BUCHANAN... DOWAGIAC...CASSOPOLIS 1013 PM EST SUN DEC 2 2007 /913 PM CST SUN DEC 2 2007/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 12 PM EST /11 AM CST/ MONDAY... STRONG NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED OVERNIGHT AND INTO MONDAY MORNING. WIND GUSTS UP TO 50 MPH ARE POSSIBLE NEAR THE LAKE MICHIGAN SHORELINE. THESE WINDS WILL IMPACT MOTORISTS AND HIGH PROFILE VEHICLES DRIVING ALONG INTERSTATE 94 AND THE INDIANA TOLL ROAD. IN ADDITION TO THE STRONG WINDS...LAKE EFFECT SNOW SHOWERS ARE ALSO EXPECTED TO DEVELOP OVERNIGHT. ACCUMULATIONS OF AN INCH OR LESS ARE EXPECTED...BUT COUPLED WITH THE WIND MAY CREATE LOW VISIBILITIES AND SLIPPERY ROADS...ESPECIALLY AROUND RUSH HOUR MONDAY MORNING. A WIND ADVISORY MEANS SUSTAINED WINDS GREATER THAN 30 MPH OR FREQUENT GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. $$
000 WWUS73 KIWX 030934 NPWIWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 434 AM EST MON DEC 3 2007 .A LOW PRESSURE SYSTEM OVER THE EASTERN GREAT LAKES WILL CONTINUE TO INTENSIFY AS IT MOVES INTO NEW ENGLAND BY THIS AFTERNOON. THIS WILL RESULT IN STRONG NORTHWEST WINDS CONTINUING ACROSS THE AREA...WITH THE STRONGEST WINDS NEAR LAKE MICHIGAN. INZ003-004-MIZ077-078-031700- /O.CON.KIWX.WI.Y.0010.000000T0000Z-071203T1700Z/ LA PORTE-ST. JOSEPH IN-BERRIEN-CASS MI- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...NILES...BENTON HARBOR...ST. JOSEPH...BUCHANAN... DOWAGIAC...CASSOPOLIS 434 AM EST MON DEC 3 2007 /334 AM CST MON DEC 3 2007/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON EST /11 AM CST/ TODAY... STRONG NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 40 MPH WILL CONTINUE THROUGH THIS MORNING. A WIND ADVISORY MEANS SUSTAINED WINDS GREATER THAN 30 MPH OR FREQUENT GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. DRIVERS OF HIGH PROFILE VEHICLES SHOULD BE PREPARED FOR STRONG CROSS WIND GUSTS WHICH WILL MAKE DRIVING DIFFICULT ESPECIALLY ALONG THE INTERSTATE 94 CORRIDOR AND INDIANA TOLL ROAD. $$
000 WWUS73 KIWX 031358 NPWIWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 858 AM EST MON DEC 3 2007 INZ003-004-MIZ077-078-031500- /O.CAN.KIWX.WI.Y.0010.000000T0000Z-071203T1700Z/ LA PORTE-ST. JOSEPH IN-BERRIEN-CASS MI- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...NILES...BENTON HARBOR...ST. JOSEPH...BUCHANAN... DOWAGIAC...CASSOPOLIS 858 AM EST MON DEC 3 2007 /758 AM CST MON DEC 3 2007/ ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS CANCELLED THE WIND ADVISORY. IT WILL REMAIN WINDY TODAY... HOWEVER... WINDS ARE NOT EXPECTED TO BE AS STRONG AS LAST NIGHT... AND SHOULD BE BELOW THE WIND ADVISORY CRITERIA THE REST OF THE DAY. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this wind advisory went out at Dec 2, 2:59 PM EST, 12 minutes earlier.
Area forecast discussion, Dec 2, 2:59 PM EST, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
259 PM EST SUN DEC 2 2007
.SHORT TERM...
TONIGHT AND MONDAY.
LARGE AREA OF SHOWERS HAS DEVELOPED OVER MI/IL/IN TODAY AHEAD STRONG
SHRTWV MOVG INTO THE MS VALLEY. LINE OF ENHANCED CONVECTION WITH
SCT TSTMS EXTENDING FROM SW MI TO SRN IL EARLY THIS AFTN. THIS LINE
OF SHOWERS AND SCT TSTMS IS EXPECTED TO MOVE EAST ACROSS THE CWA THE
REST OF THE AFTN/EVE. IN ADVANCE OF THE FRONT PATCHY WARM/MOIST AIR
OVER THE COLD GROUND HAS RESULTED IN PATCHY FOG AND WILL MENTION
THIS THROUGH 00Z. COLD AIR WILL SWEEP IN RAPIDLY BEHIND THE FRONT
AND MAY RESULT IN A SHORT PERIOD OF SYNOPTIC SCALE SNOW.
ACCUMULATIONS SHOULD GENERALLY BE JUST A DUSTING, THOUGH SOME LAKE
EFFECT ENHANCEMENT MAY ALLOW FOR UP TO AN INCH SE OF LM. WINDS WILL
BECOME VERY STRONG TONIGHT AS THE LOW MOVES AWAY FROM THE AREA AND
DEEPENS OVER THE LWR GRTLKS AND LOW LEVELS DESTABILIZE. NAM FCST
SOUNDINGS SUGGESTS SOME GUSTS TO 40KTS...ESPECIALLY NEAR LAKE
MICHIGAN FROM 00Z-10Z. WILL ISSUE A WIND ADVISORY JUST FOR THE
LAKESHORE COUNTIES AS FEEL REST OF THE AREA IS MARGINAL.
STRONG NW FLOW WILL CONTINUE OVER THE CWA ON MONDAY AS LOW MOVES
SLOWLY NE TO NEW ENGLAND. SOME LAKE EFFECT SNOW SHOWERS EXPECTED,
BUT STRONG WINDS, LOWERING INVERSION, AND DRYING OF LOW LEVELS
SUGGESTS ACCUMS WILL BE LIGHT. LOW LEVELS WILL BE WELL MIXED
THROUGHOUT THE DAY DUE TO STRONG PRESSURE GRADIENT, AND WITH CONTD
CAA LITTLE RISE IN TEMPS EXPECTED.
&&
.LONG TERM...
MONDAY NIGHT THROUGH SUNDAY.
STG NW FLOW ALOFT WILL PERSIST INTO LATE TUES NGT UNTIL THE ARRIVAL
OF A CLIPPER SYSTEM TUES AFTERNOON AND NIGHT. MODELS IN GENERAL
AGREEMENT ON FAVORABLE TRACK OF THE SYSTEM FOR SHOT OF ACCUMULATING
SNOWFALL ACROSS THE CWA WITH INITIAL THOUGHTS OF MAYBE 1 TO 3 INCHES
FOR THE AREA. PREVIOUS SHIFT UPPED POPS TO LIKELY AND THINK THIS
LOOKS GOOD AND WILL NOT MAKE ANY FURTHER ADJUSTMENTS AT THIS POINT.
BEHIND THE SYSTEM...LAKE EFFECT WILL KICK IN AS ANOTHER SHOT OF COOL
AIR DROPS IN. MODELS VARY ON DEGREE OF PRECONDITIONING AND EVEN THE
FETCH AS WELL AS THE RESIDENCE TIME AND DURATION OF OVERALL EVENT.
GFS40 SHOWS BAND MAINLY SETTING UP OVER KLOT AREA WITH NAM MORE INTO
NW PARTS OF THE CWA HERE. WILL LEAVE CURRENT GRIDS LAYOUT AS IT.
HIGH PRESSURE BRIEFLY MOVES ACROSS THE AREA BEFORE HINTS OF ANOTHER
STORM SYSTEM BEGIN TO SHOW IN A ACTIVE BUT PROGRESSIVE PATTERN.
PIECE OF ENERGY WILL EJECT FROM THE 4 CORNERS REGION AND BE PICKED
UP BY NORTHERN STREAM SYSTEM. MOST MODELS DIG OUT A DECENT TROUGH
WHICH DEVELOPS A SFC REFLECTION AND SUBSEQUENT CHCS FOR PRECIP
STARTING THURSDAY NIGHT AND INTO FRI NGT/SAT TIME FRAME. SITUATION
COULD BE SOMEWHAT SIMILAR TO ONE WE ARE IN NOW WITH RAIN CHANGING
TO SNOW TYPE SETUP AND CONCERNING ACCUMULATIONS OF RAIN OR SNOW. LOTS
TO WATCH RIGHT NOW SO NO CHANGES TO LATER PERIODS. WILL MAINTAIN
DAY 7 DRY AS SOME MODELS HINT AT HIGH PRESSURE OTHERS SHOW
EFFECTS OF LOW YET IN PLACE.
&&
.AVIATION/UPDATE... FLYING CONDITIONS WILL CONTINUE TO DETERIORATE
THIS AFTN/EVE. CIGS HAVE BEEN GRADUALLY LOWERING AS LOW LEVEL
MOISTURE SURGES INTO THE AREA. CONVERGENCE ALONG CDFNT AND UPPER
LEVEL FORCING ASSOCIATED WITH SHRTWV APPROACHING FROM THE WEST HAS
RESULTED IN WIDESPREAD SHOWER DEVELOPMENT OVER IL THIS MORNING
WHICH WILL MOVE EAST ACROSS NRN INDIANA THIS AFTN/EVE. SCT TSTMS
EMBEDDED WITHIN THE SHOWERS. RATHER STEEP MID LEVEL LAPSE RATES
FCST TO MOVE ACROSS THE AREA THIS AFTN/EVE ALONG WITH SOME WK
ELEVATED INSTABILITY. HAVE ADDED A CHC OF TSTMS TO THE ENTIRE CWA.
ODDS OF THIS ACTIVITY HITTING TERMINALS STILL LOOKS SLIM ENOUGH TO
NOT MENTION IN TAFS ATTM. WINDS WILL STRENGTHEN RAPIDLY THIS
EVENING AS COLD AIR WRAPS AROUND INTENSIFYING LOW. CIGS/VSBYS
SHOULD BOTTOM OUT AROUND FROPA TIME OF 21Z AT SBN AND 00Z AT
FWA... THEN BEGIN TO SLOWLY IMPROVE OVERNIGHT.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...WIND ADVISORY FROM 7 PM EST /6 PM CST/ THIS EVENING TO 5 AM EST
/4 AM CST/ MONDAY FOR INZ003-004.
MI...WIND ADVISORY FROM 7 PM THIS EVENING TO 5 AM EST MONDAY FOR
MIZ077-078.
OH...NONE.
LM...GALE WARNING FROM 6 PM THIS EVENING TO 7 PM EST MONDAY FOR
LMZ043-046.
&&
SHORT TERM/AVIATION...TAYLOR
LONG TERM...FISHERHazardous weather outlook, Dec 2, 1:23 PM EST, 1 hour 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 123 PM EST SUN DEC 2 2007 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-031830- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 123 PM EST SUN DEC 2 2007 /1223 PM CST SUN DEC 2 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND OVER EASTERN PORTIONS OF THE AREA THIS EVENING. THE STORMS ARE NOT EXPECTED TO BE SEVERE...HOWEVER THE STRONGEST STORMS MAY CONTAIN SMALL HAIL. RAIN SHOWERS WILL CHANGE TO SNOW SHOWERS FROM WEST TO EAST ACROSS THE AREA THIS EVENING AS COLDER MOVES IN. SNOW ACCUMULATIONS WILL BE LIGHT. STRONG NORTHWEST WINDS WILL ALSO DEVELOP TONIGHT WITH GUSTS BETWEEN 40 AND 45 MPH EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY AN ALBERTA CLIPPER WILL MOVE THROUGH THE REGION TUESDAY WITH ACCUMULATING SNOW LIKELY TUESDAY AFTERNOON AND TUESDAY NIGHT. IN ADDITION...HEAVY LAKE EFFECT SNOW WILL BE POSSIBLE OVER NORTHWEST INDIANA AND SOUTHWEST MICHIGAN BEHIND THIS SYSTEM ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-031830- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 123 PM EST SUN DEC 2 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT A GALE WARNING IS IN EFFECT TONIGHT FOR NORTHWEST GALES TO 35 KNOTS WITH GUSTS TO 45 KNOTS. THIS WILL BUILD WAVES TO 10 TO 14 FEET. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NORTHWEST GALES TO 35 KNOTS WITH GUSTS TO 45 KNOTS WILL GRADUALLY DIMINISH BY MONDAY EVENING. HAZARDOUS CONDITIONS FOR SMALL CRAFT WILL CONTINUE THROUGH MUCH OF THE WEEK. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/PROGRAMAREAS/MARINE/INDEX.PHP
In the hours before
Local storm report, Dec 2, 9:50 AM EST, 5 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
950 AM EST SUN DEC 02 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0600 AM FREEZING RAIN LEESBURG 41.33N 85.85W
12/02/2007 M0.10 INCH KOSCIUSKO IN TRAINED SPOTTER
24 HOUR ICE ACCUMULATION
&&
EVENT NUMBER 00085
BJSLocal storm report, Dec 2, 11:02 AM EST, 4 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1102 AM EST SUN DEC 02 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1101 AM FREEZING RAIN BUCHANAN 41.83N 86.37W
12/02/2007 E0.20 INCH BERRIEN MI TRAINED SPOTTER
ICE ACCUMULATION ON CAR LAST NIGHT
&&
EVENT NUMBER 00086
BJSNearby
Wind Advisories in Michigan, 2007Wind Advisories in Indiana, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.